Try it
Psychiatry · Antidepressants: bleeding risk
Sample itemSSRIs increase the risk of gastrointestinal bleeding especially when combined with:
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. NSAIDs
SSRIs deplete platelet serotonin, impairing aggregation, and the risk rises sharply with NSAIDs or anticoagulants. A proton pump inhibitor may be co-prescribed in high-risk patients.
Option by option
A. NSAIDs (correct)
Correct. NSAIDs combined with SSRIs raise GI bleeding risk.
B. Paracetamol
Paracetamol does not impair platelets.
C. Proton pump inhibitors
PPIs lower GI bleeding risk.
D. Thyroxine
Thyroxine does not add to this risk.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- Psychotic disordersWhich of the following is a Schneiderian first-rank symptom of schizophrenia?
- Organic psychiatryAn elderly patient on a surgical ward develops acute confusion that fluctuates through t…
- Eating disordersA 17-year-old girl has a BMI of 15, amenorrhoea, lanugo hair, bradycardia and an intense…